AnonymousJune 3, 2007 at 10:42 pm
Well I am a GBS survivor as most know and am taking medication for my nerves which is Paroxetine (Paxil) 20 mg. low dosage and 1200 mg of Neurotin. I was wondering if the antidepressant is making me need to rest everyday. I was thinking of stopping it. It is a generic form of Paxil. I need the Neurotin for nerve pain. It is 2.5 years since I had GBS and just wish I didn’t have to rest everyday. Does anyone feel antidepressants can make you tired.
AnonymousJune 4, 2007 at 1:01 am
I have never taken Paxil so can’t answer you there. Neurontin made me very sleepy on almost every level of dosage. If possible see if you can switch to Lyrica, I have had great luck with it, keeps nerve pain at an absolute minimum and it doesn’t make me tired. There are other options also but wanted to let you know what worked for me. Take care.
AnonymousJune 4, 2007 at 11:42 am
I take Paxil (generic form) 20 mg. for depression. I don’t believe this does anything for our nerve pain – the Neurontin does. I don’t have a problem with the Paxil making me sleepy… I take it first thing in the morning. If you do decide to stop Paxil, do so very, very slowly to avoid withdrawl side effects as our brains get addicted to the seratonin type drugs. A lot of GBSers take some kind of antidepressant as it seems this illness whacks out our natural seratonin suupply in the brain.
AnonymousJune 5, 2007 at 7:54 pm
I tried Paxil for my depression (am not aware it does anything for nerve pain) and had to stop because it made me very, very foggy. I would definitely discuss with your Doc., and also consider taking it in the afternoon or at bedtime if you’re not already.
AnonymousJune 6, 2007 at 1:11 pm
Hey there. I was on Paxil years ago….way before my nerve problems began. In the begining, yes, it made me very tired. Did you recently start taking it? I was on it for depression. I am currently on Celexa for depression.
Personally, I would have the dr. switch you to something else. If you look up paxil withdrawals online…you’ll see why. You go through &!#@ when you try to get off of it.
Other antidepressants don’t have the side affects like you are experiencing
You must be logged in to reply to this topic.